Moods and crying

Comments

  • Cathray1Cathray1 Posts: 6

    Is this site strange when typing in a message? Seems to take forever and three times now, after

  • Cathray1Cathray1 Posts: 6

    Lost message ag

  • Cathray1Cathray1 Posts: 6

    is There an issue on the site?

  • KazKaz Posts: 482 mod
    edited June 30

    Hello @Cathray1

    Thanks for posting. And thanks for letting us know. There does seem to be some kind of technical issue - I'm experiencing similar issues.

    HUGE apologies. I'll contact the admins and let them know. As soon as its fixed I'll get back to answering!

    Hang in there! 🙄

  • KazKaz Posts: 482 mod

    Hello @Cathray1

    Thanks so much for your patience. I’m so sorry you’ve had to wait for a response. Let me know if you’re also still having problems posting.

    Are you able to give me any more information?

    Low moods and crying is something a lot of us have had to deal with. I’ve just had my HRT increased for that very reason, and a few weeks on, I’m under control again!

    What are you taking for your symptoms? What age are you? Do you have any other symptoms?

    Let us know a little bit more about what’s happening and we’ll see what we can suggest to help.

    The most important thing to realise is that you are definitely not on your own, and you’d be amazed how many women are dealing with the same things!

    Hope to hear from you soon ☺️

  • Julie20Julie20 Posts: 182 mod
    Hi @Cathray1
    How are you feeling now x
  • Cathray1Cathray1 Posts: 6
    Hi, I’m not on any HRT. I’m almost 57 & thought I was nearly through the menopause - rude awakening lol. Have stopped periods a year and 4 months and have had night sweats and flushed but coped ok. The mood issue arose a few years back and I went on an antidepressant but came off it a lot of weeks ago so I think this is what’s happening now. The dr gave me beta blockers for a week and put me back on the anti depressant but I don’t think it’s what I want but if it keeps me calm it’s what I need. I just never wanted to use HRT but may be forced to. Any help or advice is appreciated 😉
  • KazKaz Posts: 482 mod
    Cathray1 said:
    Hi, I’m not on any HRT. I’m almost 57 & thought I was nearly through the menopause - rude awakening lol. Have stopped periods a year and 4 months and have had night sweats and flushed but coped ok. The mood issue arose a few years back and I went on an antidepressant but came off it a lot of weeks ago so I think this is what’s happening now. The dr gave me beta blockers for a week and put me back on the anti depressant but I don’t think it’s what I want but if it keeps me calm it’s what I need. I just never wanted to use HRT but may be forced to. Any help or advice is appreciated 😉


    Hi @Cathray1
    Thanks for getting back to us,
    Did you stop your anti depressants suddenly? Or did you come off them gradually? 
    When you come off them suddenly it can be a shock to your system and make you feel really rotten. Did you do it with help from your GP, or was it something you decided on your own?
    Now that you're back on them again, do you think you've had enough time for them to be making a difference again?
    I've had depression for over 20 years - and Ive been without anti depressants for the last three or four years. Not that the depression is ever gone, but I'm coping with things at the moment, and I'm very aware when I feel things beginning to slip.
    I'm fifty, and started HRT about 6 months ago. It went really well for the first five months, then suddenly and completely out of nowhere, the low mood and tears appeared. It happened for a short time, two months in a row. I scared the life out of our vet receptionist by bursting into tears in front of her, and I spent a week or so crying at nothing, and dragging myself through each day. It was definitely low mood but not as I might have described my previous depression. This was short lived and disappeared. My depression was a more continual experience,
    I don't know if I'm describing that well? 
    What I was able to do, was go back to my GP and explain to her that I thought I needed a increase in my dose of HRT, because I was struggling for those short periods and needed a bit of extra help. She accepted that it was low mood caused by hormones, rather than the previous depression, and a couple of weeks on, I'm back on an even keel again.
    I definitely think it's worth having a conversation about HRT. I agree with you, that if your antidepressant is working for you, it makes sense for you to keep going, but perhaps you could broach the subject of your low mood being down to dropping hormone levels and see how that goes?
    I'm attaching a really good article about hrt and depression - you might want to print it and take it with you if you decide to speak to your GP. 

    Hope this helps - let us know how you get on 😊

    https://www.menopausedoctor.co.uk/menopause/menopause-and-depression
  • Cathray1Cathray1 Posts: 6
    Thank you. I came off the antidepressant on docs advise so did it gradually and I’m only back on it since last week as it was last weekend I was so teary -  like just crying at the drop of a hat and couldn’t say why which is not my nature at all. The beta blocker finishes tonight and I feel anxious incase the low mood returns. Will have to wait and see but defo think it’s a drop in hormones causing it rather than actual depression. I have a few pressures - my husband has terminal cancer though he’s on treatment and has been for 6 years and is doing well and I feel I am coping ok with that but maybe I’m not! X
  • KazKaz Posts: 482 mod
    Cathray1 said:
    Thank you. I came off the antidepressant on docs advise so did it gradually and I’m only back on it since last week as it was last weekend I was so teary -  like just crying at the drop of a hat and couldn’t say why which is not my nature at all. The beta blocker finishes tonight and I feel anxious incase the low mood returns. Will have to wait and see but defo think it’s a drop in hormones causing it rather than actual depression. I have a few pressures - my husband has terminal cancer though he’s on treatment and has been for 6 years and is doing well and I feel I am coping ok with that but maybe I’m not! X
    That's a huge amount to deal with! Im sure it's always ticking away there in the back of your mind. I think it's great that you seem very self aware. I guess it's a case of  seeing how you feel, and not leaving it too long if you feel the mood dropping. Hopefully some of the information from Dr Newson will be helpful if you decide to have a discussion with your GP about hormonal depression.
    And if you need to cry with friends, have a rant or just ask some questions - then we're here 😊
Sign In or Register to comment.